Alert archive / Missouri / Frost Advisories in 2019

Frost Advisory 2, NWS Springfield, MO

April 14, 201916 counties in Missouri

NWS Springfield, MO issued this frost advisory at Apr 14, 2019, 3:10 AM CDT for 16 counties in Missouri. It took effect at Apr 15, 2019, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2019, 3:10 AM CDT (08:10 UTC)
In effect from
Apr 15, 2019, 1:00 AM CDT
Expired
Apr 15, 2019, 8:29 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Camden County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WWUS73 KSGF 140810
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
310 AM CDT Sun Apr 14 2019

...Frost Advisory Posted for Portions of the Ozarks...

.Temperatures are expected to fall into the mid 30s tonight over
areas east of Highway 65. Light winds and clear skies will allow
for the development of frost in these areas after midnight.

MOZ056>058-069>071-080>083-091-092-096>098-106-142015-
/O.NEW.KSGF.FR.Y.0002.190415T0600Z-190415T1400Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Douglas-Howell-Shannon-Oregon-
Including the cities of Versailles, Rocky Mount, Stover, Laurie, 
Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton,
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, 
Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, 
Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
310 AM CDT Sun Apr 14 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

The National Weather Service in Springfield has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM CDT Monday. 

* TEMPERATURE...Temperatures will fall into the middle 30s after
  midnight tonight. 

* IMPACTS...Frost development could damage sensitive plants and
  vegetation since the growing season has already started. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Cramer
3 follow-up statements
689 
WWUS73 KSGF 141938
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
238 PM CDT Sun Apr 14 2019


MOZ056>058-069>071-080>083-091-092-096>098-106-151400-
/O.CON.KSGF.FR.Y.0002.190415T0600Z-190415T1400Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Douglas-Howell-Shannon-Oregon-
Including the cities of Versailles, Rocky Mount, Stover, Laurie, 
Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton,
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, 
Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, 
Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
238 PM CDT Sun Apr 14 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

* TEMPERATURE...Temperatures will fall into the middle 30s after 
  midnight tonight. 

* IMPACTS...Frost development could damage sensitive plants and 
  vegetation since the growing season has already started. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Burchfield
080 
WWUS73 KSGF 151034
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
534 AM CDT Mon Apr 15 2019

...Frost Advisory Remains in Effect...

.Temperatures across the eastern Ozarks have fallen into the low
to mid 30s. With light breezes and clears skies present,
widespread frost is likely for areas along and east of Highway 63.
Patchy frost is more likely further west into the lake of the
Ozarks Region down to Ava. 

MOZ056>058-069>071-080>083-091-092-096>098-106-151400-
/O.CON.KSGF.FR.Y.0002.000000T0000Z-190415T1400Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Douglas-Howell-Shannon-Oregon-
Including the cities of Versailles, Rocky Mount, Stover, Laurie, 
Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton,
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, 
Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, 
Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
534 AM CDT Mon Apr 15 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures will continue into the low to mid 30s
  through the early morning hours. 

* IMPACTS...Frost development could damage sensitive plants and 
  vegetation since the growing season has already started. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Cramer
017 
WWUS73 KSGF 151329
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
829 AM CDT Mon Apr 15 2019


MOZ056>058-069>071-080>083-091-092-096>098-106-151430-
/O.CAN.KSGF.FR.Y.0002.000000T0000Z-190415T1400Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Douglas-Howell-Shannon-Oregon-
Including the cities of Versailles, Rocky Mount, Stover, Laurie, 
Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton,
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, 
Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, 
Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
829 AM CDT Mon Apr 15 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Springfield has cancelled the
Frost Advisory. 

Temperatures have warmed back into the 40s this morning allowing
us to cancel the frost advisory.

$$

Lindenberg

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 14, 2:56 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 14, 2:56 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
256 AM CDT Sun Apr 14 2019

.SHORT TERM...(Today and tonight)

A very intense upper level storm system was tracking over the
Ozarks Region this morning, with TROWAL like dynamics forcing rain
across much of the state. This rain will continue through the
morning hours, before exiting the region by mid day. Its not out
of the realm of possibility that a few snow flakes fall somewhere
across the region, however, this would be short lived and
accumulations are not expected.

Attention then turns to the frost potential tonight for areas east
of Highway 65. Clear skies and light winds will lead to a risk of
frost as temperatures fall into the mid 30s in some areas. A Frost
Advisory will be posted for several counties east of Highway 65.

.LONG TERM...(Monday through Saturday)

Sunshine and the commencement of south winds will warm
temperatures back into the 70s by Monday afternoon. It's looking
like an ideal day for outdoor activities. The warming trend will
continue into Tuesday and Wednesday as well.

Meanwhile, a large storm system will develop out west and approach
the area by Wednesday night and Thursday morning. An episode of
severe thunderstorms is becoming more likely.

The Ozarks airmass will be sufficiently moist and unstable for
storm organization, and we will begin messaging this risk a bit
more. We could also receive another inch or two of rain with this
system, creating a bit of a flood risk as precipitation looks to
be fairly widespread.

Rain will exit the region by Thursday night or Friday, setting the
stage for a chilly Friday period, as highs may struggle to warm
out of the mid 50s in some spots.

Sensible weather conditions will improve over the weekend, as
temperatures warm and precipitation remains out of the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1203 AM CDT Sun Apr 14 2019

KSGF/KJLN/KBBG tafs: Strong low pressure will shift from AR into
IL and IN by late in the period. Strong winds are circulating
around the sfc low, but they will gradually diminish after 09z-
12z. MVFR/VFR conditions will lower into the IFR category after
09z with colder air moving in, but ceilings should break up form
west to east after 15z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...DSA
Hazardous weather outlook, Apr 14, 12:20 AM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1220 AM CDT Sun Apr 14 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150530-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1220 AM CDT Sun Apr 14 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Strong low pressure centered over far southern Arkansas will move
quickly northeast into far southern Illinois and Indiana Sunday
morning. Gusty northeast and north winds up to 40 to 45 mph will
occur over southern Missouri tonight and into early Sunday
morning.

Additional rainfall over south central Missouri tonight may lead
to some localized flooding of creeks and low water crossings.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of cold air, clear skies and light winds may lead
to areas of frost Sunday night into Monday morning... especially
across the eastern Ozarks into central Missouri

Southerly wind gusts up to around 30 mph will occur at times
Monday into Wednesday, especially over southeastern Kansas and
western Missouri.

A system will track across the region during the middle of the
week bringing thunderstorm chances to the area on Wednesday.
There
will be the potential for some strong to severe storms with this
system.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 6:33 AM CDTWinter Weather AdvisorySGFBarry, Camden, Christian, Dallas, Greene, Laclede and 9 more3 hr

Nearby

Frost Advisories in Missouri, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.